Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 38, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 26, 2000, 7:16 AM CDT for Jackson County, Tillman County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 26, 2000, 7:16 AM CDT (12:16 UTC)
- Expired
- Oct 26, 2000, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jackson County, OK, Tillman County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 261217
FFWOUN
OKC065-141-261515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
716 AM CDT THU OCT 26 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHWEST OKLAHOMA
WESTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 1015 AM CDT
* AT 713 AM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN HAS
FALLEN OVER MUCH OF THE SOUTHERN HALF OF JACKSON COUNTY AND WESTERN
PORTIONS OF TILLMAN COUNTY. RADAR ESTIMATES OF 3 TO 5 INCHES ARE
COMMON...MAINLY JUST SOUTH OF ALTUS IN THE ELMER AND HUMPHREYS AREA.
MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE INTO THE MID MORNING
HOURS ACROSS THE WARNING AREA.
* LOCATIONS IN THE WARNING INCLUDE ALTUS...ELMER...HUMPHREYS...
OLUSTEE AND TIPTON
EXCESSIVE RUNOFF FROM THE RAINS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3445 9957 3444 9932 3432 9917 3458 9896
3469 9948
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 4:00 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 26, 4:00 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT THU OCT 26 2000 MORE ONGOING PRECIP THIS MORNING RELATED TO TRAILING EDGE OF UPPER TROUGH/JET MAX. THINKING IS THAT THIS ROUND WILL BE MAINLY A MORNING EVENT WITH MAYBE A FEW WIDELY SCATTERED AREAS REMAINING IN THE SE BY AFTERNOON. THEREFORE EXPECT SOME RECOVERY OF AIRMASS THIS AFTERNOON ...AT LEAST ENOUGH TO ALLOW TEMPS TO CLIMB BACK ABOVE 70 DEGREES. GUIDANCE INDICATES ANOTHER JET MAX PUSHING ACROSS WEST TEXAS FROM THE SOUTHWEST BY LATE AFTERNOON. THIS WILL LIKELY GENERATE ANOTHER ROUND OF RW/TRW FOR THIS EVENING/TONIGHT...WHICH WILL THEN ADVECT ACROSS THE CWA. WILL GO WITH A FAIRLY QUIET DAY ON FRIDAY BETWEEN SYSTEMS BUT WILL KEEP SLIGHT CHANCE POPS GOING AS MODELS GENERATE SOME SCATTERED PRECIP. SINCE JUICY AIRMASS REMAINS OVER THE AREA IN LOW LEVELS AND WE ARE IN GENERAL SW FLOW ALOFT WITH NO REALLY STRONG SHORT WAVE RIDGE TO SHUT THINGS DOWN COMPLETELY...IT IS HARD TO GO COMPLETELY DRY. FRIDAY NIGHT THE LOW LEVEL JET DEVELOPS AND WILL COUNT ON SOME WAA TYPE PRECIP ACROSS THE AREA. NEW AVN SUPPORTS LAST NIGHTS MRF IN SWINGING AN INTENSE NEGATIVE TILT TROUGH ACROSS THE AREA SATURDAY. CANADIAN AGREES...BUT IS A BIT SLOWER. THERE SHOULD BE A LARGE AREA OF WAA AHEAD OF TROUGH IN BROAD UPPER DIVERGENT REGION AS TROUGH MOVES IN...SO LIKELY WORDING FOR PRECIP ON SATURDAY WILL BE CONTINUED. SHOULD FINALLY DRY OUT SUN/MON BEFORE NEXT SYSTEM AFFECTS THE AREA ON TUESDAY. DO NOT EXPECT MUCH COOLING AFTER THE SATURDAY SYSTEM MOVES OUT. IN FACT...WESTERLY FLOW BEHIND LIFTING TROUGH WILL HELP KEEP DAYTIME TEMPS MILD AND A DECENT AMOUNT OF SUNSHINE MIGHT FINALLY BE IN STORE. FCSTID = 33/DLF OKC 72 60 74 60 / 80 50 20 40 HBR 75 62 76 62 / 80 50 20 40 SPS 75 62 76 62 / 80 50 20 40 GAG 75 59 74 60 / 20 40 20 40 PNC 72 60 74 60 / 8I0 40 20 40 DUA 72 62 76 62 / 70 40 20 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Oct 26, 6:55 AM CDT, 21 minutes before
OKZ004>048-050>052-TXZ083>090-261430- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 655 AM CDT THU OCT 26 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THIS RISK AREA IS WEST OF A LINE EXTENDING FROM SAYRE...TO ALTUS...TO SEYMOUR TEXAS. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. DISCUSSION...ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE INTO WEST TEXAS LATE THIS AFTERNOON. AHEAD OF THIS DISTURBANCE...A MOIST AND UNSTABLE ATMOSPHERE IS EXPECTED TO EXIST OVER MUCH WEST TEXAS INTO SOUTHWEST OKLAHOMA. ALTHOUGH THIS ACTIVITY MAY START OUT AS CELLULAR IN NATURE...IT IS EXPECTED TO FORM INTO A SQUALL LINE DURING THE EVENING...AND THEN MOVE INTO THE SLIGHT RISK AREA. DAMAGING WIND GUSTS WILL BE POSSIBLE ALONG WITH LEADING EDGE OF THE STORMS. IT IS ANTICIPATED THAT THE ACTIVITY WILL WEAKEN BELOW SEVERE LEVELS BEFORE IT MOVES EAST OF THE SLIGHT RISK AREA. HOWEVER...THE POSSIBILITY FOR MORE HEAVY RAIN WILL EXIST AGAIN ACROSS THE SLIGHT RISK AREA AND POINTS NORTH AND EAST. SPOTTER GROUPS ACROSS THE SLIGHjT RISK AREA SHOULD REMAIN ALERT FOR ADDITIONAL WEATHER INFORMATION AND BE PREPARED FOR POSSIBLE THROUGH THE EVENING. 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:36 AM CDT | Flash Flood Warning | OUN | Jefferson, Stephens | 3 hr |
| Oct 26, 5:02 PM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| Oct 26, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.